Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 99, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 22, 2012, 7:43 PM EDT for Anne Arundel County, Montgomery County, Prince George's County, Maryland. It was in force for 47 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 7:43 PM EDT (23:43 UTC)
- Expired
- Jun 22, 2012, 8:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Montgomery County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 58 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:43 PM EDT | TSTM WND DMG | 2 Wsw Takoma Park, DC | TREE BLOWN ONTO HOUSE FROM STRONG THUNDERSTORM WIND GUST. |
| Jun 22, 7:45 PM EDT | TSTM WND DMG | 1 Nnw Takoma Park, MD | BRANCHES DOWN FROM STRONG THUNDERSTORM WIND |
| Jun 22, 7:45 PM EDT | TSTM WND GST 63 | 1 Ese Silver Spring, MD | |
| Jun 22, 7:48 PM EDT | TSTM WND DMG | 1 Wsw Chillum, DC | LARGE TREE DOWN AT MISSOURI AVE NW AND KENNEDY ST NW |
| Jun 22, 7:49 PM EDT | TSTM WND DMG | 1 Wsw Takoma Park, DC | TREE BLOWN ONTO HOUSE FROM STRONG THUNDERSTORM WIND GUST. |
| Jun 22, 7:50 PM EDT | TSTM WND DMG | 1 Se Langley Park, MD | ABOUT 20 TREES... LARGEST WAS 15 TO 20 INCHES DIAMETER... WERE RIPPED OUT OF THE GROUND AND 2 WALLS DAMAGED ON A CONCRETE BUILDING NEAR INTERSECTION OF UNIVERSITY BLVD AND WEST PARK DR |
| Jun 22, 7:50 PM EDT | HAIL 0.88 | 1 Se Langley Park, MD | NICKEL SIZE HAIL NEAR INTERSECTION OF UNIVERSITY BLVD AND WEST PARK DRIVE. |
| Jun 22, 7:52 PM EDT | TSTM WND DMG | 1 Wsw Mount Rainier, DC | TREE FELL ON HOUSE |
| Jun 22, 7:53 PM EDT | TSTM WND DMG | 1 Ese Catholic Universi, DC | TREE ON HOUSE |
| Jun 22, 7:53 PM EDT | TSTM WND GST 64 | 1 Nnw National Arboretu, DC | LANGDON EDUCATION CTR |
| Jun 22, 7:54 PM EDT | TSTM WND DMG | 1 Ssw Mount Rainier, DC | TREE BLOWN ONTO HOUSE FROM STRONG THUNDERSTORM WIND GUST. |
| Jun 22, 7:54 PM EDT | HAIL 1 | Cottage City, MD | QUARTER SIZE HAIL ALONG BLADENSBURG ROAD |
| Jun 22, 7:56 PM EDT | TSTM WND DMG | North Brentwood, MD | SEVERAL LARGE BRANCHES ABOUT 8 INCHES IN DIAMETER BLOWN DOWN BY STRONG THUNDERSTORM WINDS. |
| Jun 22, 7:57 PM EDT | TSTM WND DMG | 1 Ssw Bladensburg, MD | HOME WAS DESTROYED AFTER THUNDERSTORM WIND CAUSED SIGNIFICANT DAMAGE IN THE NEIGHBORHOOD |
| Jun 22, 8:05 PM EDT | TSTM WND GST 58 | Springdale, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
550 WUUS51 KLWX 222343 SVRLWX DCC001-MDC003-031-033-230030- /O.NEW.KLWX.SV.W.0099.120622T2343Z-120623T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 743 PM EDT FRI JUN 22 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THE DISTRICT OF COLUMBIA... SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND... NORTHERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND... CENTRAL ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND... * UNTIL 830 PM EDT * AT 741 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR FORT TOTTEN...AND WAS MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... LANGLEY PARK... ADELPHI... GALLAUDET UNIVERSITY... HILLANDALE... HYATTSVILLE... BLADENSBURG... COLLEGE PARK... KENILWORTH... LANDOVER... CHEVERLY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3903 7656 3870 7673 3895 7713 3904 7708 TIME...MOT...LOC 2343Z 279DEG 20KT 3897 7702 $$ KONARIK
3 follow-up statements
189 WWUS51 KLWX 222356 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 756 PM EDT FRI JUN 22 2012 DCC001-MDC003-031-033-230030- /O.CON.KLWX.SV.W.0099.000000T0000Z-120623T0030Z/ MONTGOMERY MD-DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD- ANNE ARUNDEL MD- 756 PM EDT FRI JUN 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR ANNE ARUNDEL...PRINCE GEORGES AND MONTGOMERY COUNTIES AND THE DISTRICT OF COLUMBIA... AT 754 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR HYATTSVILLE...OR NEAR BLADENSBURG...AND WAS MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. LOCATIONS IMPACTED INCLUDE... NEW CARROLLTON... GLENARDEN... DISTRICT HEIGHTS... FORESTVILLE... SPRINGDALE... MITCHELLVILLE... LARGO... ANDREWS AFB... GLENN DALE... WOODMORE... BOWIE... KETTERING... MARLTON... CROFTON... UPPER MARLBORO... DAVIDSONVILLE... CROWNSVILLE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3903 7656 3870 7673 3895 7713 3904 7708 TIME...MOT...LOC 2356Z 279DEG 20KT 3896 7693 $$ KONARIK
371 WWUS51 KLWX 230004 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 804 PM EDT FRI JUN 22 2012 MDC031-230015- /O.CAN.KLWX.SV.W.0099.000000T0000Z-120623T0030Z/ MONTGOMERY MD- 804 PM EDT FRI JUN 22 2012 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR MONTGOMERY COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3892 7701 3904 7695 3903 7656 3877 7669 TIME...MOT...LOC 0005Z 279DEG 20KT 3895 7687 $$ DCC001-MDC003-033-230030- /O.CON.KLWX.SV.W.0099.000000T0000Z-120623T0030Z/ DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-ANNE ARUNDEL MD- 804 PM EDT FRI JUN 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR ANNE ARUNDEL AND PRINCE GEORGES COUNTIES AND THE DISTRICT OF COLUMBIA... AT 803 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR NEW CARROLLTON...OR NEAR BLADENSBURG...AND WAS MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. LOCATIONS IMPACTED INCLUDE... SPRINGDALE... MITCHELLVILLE... LARGO... GLENN DALE... WOODMORE... KETTERING... BOWIE... UPPER MARLBORO... DAVIDSONVILLE... CROFTON... CROWNSVILLE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3892 7701 3904 7695 3903 7656 3877 7669 TIME...MOT...LOC 0005Z 279DEG 20KT 3895 7687 $$ KONARIK
936 WWUS51 KLWX 230026 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 826 PM EDT FRI JUN 22 2012 DCC001-MDC003-033-230036- /O.EXP.KLWX.SV.W.0099.000000T0000Z-120623T0030Z/ DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-ANNE ARUNDEL MD- 826 PM EDT FRI JUN 22 2012 ...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 830 PM EDT FOR ANNE ARUNDEL AND PRINCE GEORGES COUNTIES AND THE DISTRICT OF COLUMBIA... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3892 7701 3904 7695 3903 7656 3877 7669 TIME...MOT...LOC 0026Z 279DEG 20KT 3893 7672 $$ KONARIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:51 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 2:51 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 251 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND. ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER LEVEL TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... COLD FRONT CURRENTLY STRETCHES FROM NEW ENGLAND TO THE WESTERN MID ATLANTIC BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LEE TROUGH IS SITUATED ACROSS THE EASTERN CWFA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE COLD FRONT...AND ALONG THE LEE TROUGH THIS AFTERNOON. 16Z SPECIAL SOUNDING STILL SHOWS A VERY PRONOUNCED INVERTED V STRUCTURE. WEAK CAP AROUND 925MB SHOULD CONTINUE TO MIX OUT WITH THE COVERAGE OF STORMS INCREASING ACROSS THE METRO AREAS THROUGH THE EVENING. HIGH CAPE/LOW SHEAR DAY...WITH WET MICROBURTS BEING THE MAIN SEVERE WEATHER THREAT. HOWEVER...LAPSE RATES ARE A LITTLE STEEPER THAN WHAT MODELS FORECAST AND A FEW SEVERE HAIL REPORTS ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO LIKELY. SEVERE THUNDERSTORM WATCH RUNS THROUGH 9 PM FOR EAST OF THE BLUE RIDGE. DO THINK STORMS WILL FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON ALONG THE LEE TROUGH. COLD FRONT WILL CONTINUE TO ADVANCE EASTWARD THROUGH THE LATE AFTERNOON AND REACH THE METRO AREAS BY EARLY THE EVENING. IF CURRENT STORMS EXHAUST THE INSTABILITY EAST OF THE BLUE RIDGE...PRECIP ASSOCIATED WITH THE ACTUAL FROPA MAY STRATIFORM OUT WHEN IT REACHES THE METRO AREAS WITH DIMINISHED THUNDERSTORM COVERAGE/STRENGTH. COLD FRONT WILL SLOWLY MOVE OFFSHORE THROUGH EARLY SATURDAY MORNING WITH SHOWERS POSSIBLY LINGERING EAST OF THE INTERSTATE 95 CORRIDOR OVERNIGHT. HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY. SLIGHTLY COOLER TEMPS ARE LIKELY TOMORROW...WITH VALUES NEAR NORMAL UNDER MOSTLY SUNNY SKIES. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SATURDAY EVENING AND INTO SUNDAY. RETURN FLOW WILL CONTINUE AS WELL AND WARMER AND MORE HUMID CONDITIONS EXPECTED. EAST OF THE APPALACHIANS A LEE TROUGH IS EXPECTED TO FORM AND CAUSE AN AREA OF SHOWER AND THUNDERSTORM TO DEVELOP SUNDAY AFTERNOON. TROUGH OVER THE GREAT LAKES IS EXPECTED TO MOVE EASTWARD AND TO THE NORTH SUNDAY NIGHT AND INTO MONDAY. A COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED TO MOVE THROUGH THE OUTLOOK AREA MONDAY AFTERNOON. HIGH TEMPS MAY BE REACHED EARLY ON MONDAY AS NORTHWEST WINDS PUSH THROUGH AFTER FROPA AND CAUSE TEMPS TO DROP MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS FROPA MOVES THROUGH REGION. BEST CHANCE FOR THUNDERSTORMS DUE TO HIGHER INSTABILITY AND SURFACE HEATING WILL BE OUR SOUTHERN ZONES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... PRESSURE SURGE BEHIND FROPA MONDAY AFTERNOON WILL CAUSE BREEZY NORTHWEST WINDS IN THE EVENING. MODELS SHOW UPPER LEVEL TROUGH AND FROPA WILL KEEP A TROPICAL STORM OFF THE SC COAST AND AWAY FROM THE OUTLOOK AREA. SFC HIGH PRESSURE FROM THE WEST WILL MOVE CLOSER TO THE REGION INTO THE MIDDLE PORTION OF THE WEEK. NORTHERLY WINDS WILL KEEP OUR TEMPS BELOW CLIMO AND AS UPPER TROUGH MOVES NORTH OF THE AREA CLOUDS AND SHOWERS WILL BE POSSIBLE. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT APPROACHING THE APPALACHIANS...WITH A LEE TROUGH EAST OF THE INTERSTATE 95 CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. THUNDERSTORM CONVERGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING/INSTABILITY...HOWEVER SHOWERS MAY LINGER EAST OF THE INTERSTATE 95 CORRIDOR THROUGH EARLY SATURDAY MORNING UNTIL THE COLD FRONT MOVES OFFSHORE. NO RESTRICTIONS TO CIGS/VSBY ANTICIPATED DURING THE DAY ON SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND FROPA. HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF NEXT WEEK. && .MARINE... NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE MID ATLANTIC. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND SPECIAL MARINE WARNINGS ARE LIKELY WITH THIS ACTIVITY. THUNDERSTORMS SHOULD DECREASE IN STRENGTH/COVERAGE WITH SUNSET. THE COLD FRONT WILL MOVE OFFSHORE BY EARLY SATURDAY MORNING...WITH HIGH PRESSURE BUILDING OVERHEAD FOR THE AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY. SCA IS POSSIBLE SUNDAY EVENING. A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND FROPA. HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF NEXT WEEK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && LISTEMAA/SHEFFIELD
Hazardous weather outlook, Jun 22, 7:43 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 743 PM EDT FRI JUN 22 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 743 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY NIGHT FOR A PORTION OF THE WATERS. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 743 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR COUNTIES EAST OF THE BLUE RIDGE MOUNTAINS. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KRAMAR
In the hours before
Local storm report, Jun 22, 7:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
705 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 SW REISTERSTOWN 39.45N 76.83W
06/22/2012 BALTIMORE MD TRAINED SPOTTER
PART OF A LARGE TREE APPROXIMATELY TWO AND ONE HALF
FEET IN DIAMETER ONTO HOUSE ALONG MARSHALL WOOD RD.
&&
EVENT NUMBER LWX1200377
KLWSpecial weather statement, Jun 22, 7:06 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
706 PM EDT FRI JUN 22 2012
MDZ006-007-011-222345-
HARFORD MD-SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-
706 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORMS TO AFFECT HARFORD...SOUTHERN BALTIMORE AND
NORTHERN BALTIMORE COUNTIES...
AT 707 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JARRETTSVILLE TO PLEASANT HILLS TO CHASE...MOVING EAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE BEL AIR...PERRYMAN...ABERDEEN AND HAVRE DE
GRACE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.
&&
LAT...LON 3935 7624 3929 7628 3930 7630 3938 7631
3938 7633 3931 7632 3929 7638 3928 7638
3928 7644 3968 7663 3971 7623 3961 7612
3953 7608 3949 7610 3948 7606 3945 7605
TIME...MOT...LOC 2307Z 269DEG 15KT 3960 7645 3949 7637
3937 7634
KONARIKSpecial weather statement, Jun 22, 7:19 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 719 PM EDT FRI JUN 22 2012 VAZ026-029-038>040-230000- RAPPAHANNOCK VA-GREENE VA-MADISON VA-PAGE VA-ROCKINGHAM VA- 719 PM EDT FRI JUN 22 2012 ...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...GREENE...MADISON... PAGE AND ROCKINGHAM COUNTIES... AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JOLLETT... MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE BIG MEADOWS AND MADISON. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3862 7824 3831 7824 3842 7861 3854 7859 TIME...MOT...LOC 2319Z 277DEG 13KT 3847 7848 KONARIK
Local storm report, Jun 22, 7:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
727 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG 1 NNW UNIONVILLE 39.49N 77.19W
06/22/2012 FREDERICK MD DEPT OF HIGHWAYS
TREE DOWN ACROSS MD 31 AT COPPERMINE RD
&&
EVENT NUMBER LWX1200378
SMZSpecial weather statement, Jun 22, 7:32 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 732 PM EDT FRI JUN 22 2012 VAZ051-052-055-501-502-230015- CULPEPER VA-NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-STAFFORD VA- 732 PM EDT FRI JUN 22 2012 ...STRONG THUNDERSTORM TO AFFECT CULPEPER...NORTHERN FAUQUIER... SOUTHERN FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND STAFFORD COUNTIES... AT 732 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER OPAL...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE MIDLAND...CASANOVA...AUBURN...CALVERTON... CATLETT...BRISTERSBURG...NOKESVILLE...SOMERVILLE AND ADEN. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3871 7736 3839 7742 3855 7796 3879 7776 TIME...MOT...LOC 2332Z 279DEG 15KT 3863 7777 KONARIK
Local storm report, Jun 22, 7:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
742 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 1 WNW CHEVY CHASE SECTI 38.99N 77.10W
06/22/2012 M0.75 INCH MONTGOMERY MD TRAINED SPOTTER
DIME SIZE HAIL ALONG FAIRMONT AVENUE
&&
EVENT NUMBER LWX1200379
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:08 PM EDT | Special Weather Statement | LWX | Anne Arundel | 52 min |
| Jun 22, 3:10 PM EDT | Special Weather Statement | LWX | Allegany | 50 min |
| Jun 22, 3:27 PM EDT | Special Weather Statement | LWX | Prince George's | 48 min |
| Jun 22, 4:02 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 28 min |
| Jun 22, 4:05 PM EDT | Special Weather Statement | LWX | Washington | 40 min |
| Jun 22, 4:08 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 52 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | LWX | Calvert | 48 min |
| Jun 22, 4:28 PM EDT | Special Weather Statement | LWX | Calvert | 47 min |
| Jun 22, 4:36 PM EDT | Severe Thunderstorm Warning | LWX | Calvert | 24 min |
| Jun 22, 4:39 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 51 min |
| Jun 22, 4:48 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 42 min |
| Jun 22, 5:16 PM EDT | Special Weather Statement | LWX | Carroll, Frederick | 44 min |
| Jun 22, 5:17 PM EDT | Special Weather Statement | LWX | Baltimore | 43 min |
| Jun 22, 5:20 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 40 min |
| Jun 22, 5:23 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 52 min |
| Jun 22, 5:47 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick | 43 min |
| Jun 22, 5:55 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 40 min |
| Jun 22, 5:57 PM EDT | Special Weather Statement | LWX | Baltimore | 48 min |
| Jun 22, 6:10 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 50 min |
| Jun 22, 6:12 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
| Jun 22, 6:23 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Harford, City of Baltimore | 37 min |
| Jun 22, 6:50 PM EDT | Special Weather Statement | LWX | Cecil | 25 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 48 min |
| Jun 22, 7:06 PM EDT | Special Weather Statement | LWX | Harford | 39 min |
| Jun 22, 7:29 PM EDT | Severe Thunderstorm Warning | LWX | Howard, Montgomery, Prince George's | 46 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in District of Columbia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.